Arkansas, 2024

Flash Flooding and Heavy Rain in Arkansas, November 4, 2024

November 4, 2024 · NWS LZK · 15 events in 5 counties and zones

A cold front became a stationary front and stalled out across northern Arkansas leading to significant rainfall totals across northern Arkansas which led to numerous reports of flash flooding and significant rainfall totals.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front became a stationary front and stalled out across northern Arkansas leading to significant rainfall totals across northern Arkansas which led to numerous reports of flash flooding and significant rainfall totals.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 4, 5:30 AM CST, 7 minutes earlier.

Area forecast discussion, Nov 4, 5:30 AM CST, 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
530 AM CST Mon Nov 4 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday Night)
Issued at 247 AM CST Mon Nov 4 2024

An active forecast will be seen through the short term period...with
convection expected through much of the period. This  morning...sub-
SVR convection continues across WRN/NWRN sections of the CWA
along/south of a warm front lifting north into MO. Some of this
activity has occasionally become strong at times...mainly due to
some overlap in increased ML CAPE and bulk SHR.
However...instability does remain limited this morning. Even so...a
few strong/briefly SVR storms may still develop...with best
potential across WRN sections where that ML CAPE is best. Most of
this activity continues to lift north/NE over the same areas...with
some areas seeing heavy rainfall. Will keep the flood watch in place
for the same areas as additional convection is expected through this
morning...and later in the period.

Coverage of convection looks to decrease by this afternoon...but
more will develop west of AR...then move east this evening and
overnight as the shortwave to the west lifts NE. Additional heavy
rainfall will be expected...and in areas that are already seeing
heavy rainfall this morning. The Flood Watch will remain into at
least Tue morning as a result for current placement.

Some strong to SVR TSRA will remain possible this evening and into
the overnight hrs...with the highest threat across WRN/NWRN sections
of the state. This will again be the area of best overlap of
instability and SHR. As the expected line of convection moves
east...the instability will decrease with time...but a few strong
storms may continue into Tue morning over central maybe even ERN
sections.

By late Tue afternoon into Tue night...chances for convection will
be limited to ERN/SERN sections as the cold front moves SE into that
region of the state. There may also be a few strong TSRA here as
well...along with some locally heavy rainfall.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 247 AM CST Mon Nov 4 2024

An upper trough will extend into the Four Corners Region
Wednesday with an upper ridge over the southeast U.S. By late
Friday, the trough ejects out of the Desert Southwest into the
Plains. This upper low starts to move east Friday and into the
Plains Saturday. The closed upper low will move through the Plains
Saturday, and the Midwest Sunday.

High pressure will be over Arkansas Wednesday with a cold front just
east of the state and another one in the Plains. The front to the
east will stall and keep a chance of showers and thunderstorms over
the southeast Wednesday and Wednesday night. This front will
eventually move north into the state Saturday as a warm front. The
front in the Plains does not reach the state until late Saturday and
Sunday. As a result, rain chances will continue over much of the
area through the long term period. Rainfall amounts will be light
for the last part of the week and weekend. Above normal temperatures
continue through the long term period.

&&

.AVIATION...
(12Z TAFS)
Issued at 525 AM CST Mon Nov 4 2024

Chances for convection will continue through this TAF period off
and on. The first wave is ongoing now across central to NRN
AR...eventually with a break by this afternoon. However...a new
line of convection will develop later this afternoon and
evening...moving east across the area overnight. MVFR or lower
conditions are expected with the strongest activity...but some
VFR conditions could be see at times for some
terminals..especially this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     77  62  67  51 /  80  70 100  30
Camden AR         83  62  68  55 /  50  70  90  50
Harrison AR       72  56  65  45 / 100 100  60   0
Hot Springs AR    78  59  69  51 /  80  90  80  20
Little Rock   AR  80  63  69  55 /  80  80 100  40
Monticello AR     84  67  74  59 /  30  30  90  70
Mount Ida AR      78  56  70  47 /  90 100  80  20
Mountain Home AR  73  58  68  45 / 100 100  80  10
Newport AR        79  65  69  55 /  60  50 100  40
Pine Bluff AR     83  65  70  57 /  50  50 100  60
Russellville AR   78  58  69  49 /  90  90  80  10
Searcy AR         79  63  68  53 /  70  60 100  40
Stuttgart AR      81  66  70  58 /  50  40  90  60

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for ARZ004>006-014-015-031-039-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341.

&&

SHORT TERM...62
LONG TERM....51
AVIATION...62
Hazardous weather outlook, Nov 4, 2:58 AM CST, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
258 AM CST Mon Nov 4 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-051100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
258 AM CST Mon Nov 4 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue through tonight as a
strong storm system moves into the region. A few strong to
briefly severe thunderstorms could be seen through this morning
and early afternoon...but there will be an enhances threat for
seeing severe weather later this afternoon and tonight.

Damaging winds and a few tornadoes are possible with the
strongest thunderstorms...with some storms also capable of large
hail. The best chances for seeing the most organized severe
weather will be across western into northwest sections of the
state late this afternoon into the early overnight hours.

As the activity moves southeast tonight into early Tuesday
morning...the chances for seeing severe weather will decrease.
Even so...a few strong to severe thunderstorms may remain
possible.

Heavy rainfall will remain a possibility through tonight as
well...with rainfall amounts of 2 to over 5 inches possible across
the northwest third of the state. Some flash flooding will be
possible as a result.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and thunderstorms will be moving southeast across central
to eastern sections of the state Tuesday. While the threat for
severe weather will be lower than on Monday...a few strong to
briefly severe thunderstorms may still be possible across
southeast Arkansas.

.Spotter Information Statement...

Spotter activation may be needed this afternoon and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Nov 4, 1:39 AM CST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
139 AM CST Mon Nov 4 2024

ARZ004-005-103-213-040830-
Baxter AR-Boone County Except Southwest AR-Marion AR-
Northwest Searcy County Higher Elevations AR-
139 AM CST Mon Nov 4 2024

...Strong thunderstorms will impact portions of northwestern Searcy,
Marion, southeastern Boone and northern Baxter Counties through 230
AM CST
...

At 139 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clark Hill to near Pyatt to near Dugger.
Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mountain Home...                  Bull Shoals...
Yellville...                      Gassville...
Flippin...                        Lakeview in Baxter County...
Pyatt...                          Arkawana...
Dugger...                         Ozark Regional Airport...
Ozark Isle...                     Fawn Park...
Lakeway...                        Bull Shoals State Park...
Winington...                      Clark Hill...
Dodd City...                      Price Place...
Crawford...                       Cotter...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3598 9293 3599 9294 3611 9294 3612 9296
      3632 9296 3650 9279 3650 9215
TIME...MOT...LOC 0739Z 224DEG 45KT 3630 9288 3621 9283 3608 9288

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

62
Special weather statement, Nov 4, 5:12 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
512 AM CST Mon Nov 4 2024

ARZ112-113-122-221-222-313-041145-
Pope County Higher Elevations AR-Newton County Higher Elevations AR-
Southern Pope County AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Johnson County Higher Elevations AR-
Searcy County Lower Elevations AR-
512 AM CST Mon Nov 4 2024

...Strong thunderstorms will impact portions of southwestern Searcy,
southeastern Newton, northeastern Johnson and northern Pope Counties
through 545 AM CST
...

At 511 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Dillen to 7 miles northwest of Broomfield
to near Holman. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eula...                           Bohannon...
Witts Spring...                   Dillen...
Broomfield...                     Moore...
Solo...                           Bertha...
Point Peter...                    Smyrna...
Ben Hur...                        Augsburg...
Fort Douglas...                   Long Pool Campground...
Haw Creek Falls Campground...     Nogo...
Pleasant Valley in Pope County... Treat...
Snowball...                       Tilly...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3600 9284 3582 9278 3572 9280 3572 9281
      3555 9283 3535 9330 3547 9330 3547 9323
      3554 9322 3557 9330 3568 9329
TIME...MOT...LOC 1111Z 228DEG 32KT 3567 9320 3556 9315 3546 9322

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

62

The radar

The Western Arkansas radar (KSRX), 133 km away, was scanning. The volume nearest the first event began at 11:39 UTC.

Open the radar archive at this moment

Event by event

8 heavy rain, 7 flash flood. Local standard time, as filed.

Flash Flood, Newton

When
November 4, 5:37 AM CST
Where
Newton County, 0.78 mi NNW of Jasper to 0.84 mi NNW of Jasper
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.010, -93.186

Water was covering Arkansas state Highway 7 in Jasper.

Flash Flood, Newton

When
November 4, 5:41 AM CST
Where
Newton County, 0.6 mi WNW of Jasper to 0.46 mi W of Jasper
Cause
Heavy Rain
Reported by
Public
Coordinates
36.002, -93.190

Water was flowing over Arkansas state Highway 7 south of downtown Jasper.

Flash Flood, Marion

When
November 4, 5:51 AM CST
Where
Marion County, 0.6 mi W of Flippin Aprt to 0.32 mi W of Flippin Aprt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.281, -92.591

Numerous evacuations took place in a trailer park due to flash flooding in the town of Flippin.

Flash Flood, Marion

When
November 4, 5:58 AM CST
Where
Marion County, 0.69 mi N of Flippin to 0.67 mi N of Flippin
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
36.280, -92.601

Flooding reported by Fire Department and Rescue occurred in the town of Flippin.

Heavy Rain, Boone

When
November 4, 6:00 AM CST
Where
Boone County, 0.69 mi N of Harrison
Reported by
ASOS
Coordinates
36.240, -93.120

A rainfall total of 4.41 inches was measured at the Harrison ASOS (KHRO) over a 24 hour period ending on November 4, 2025 at 6 AM CST.

Heavy Rain, Baxter

When
November 4, 6:00 AM CST
Where
Baxter County, 0.69 mi N of Mountain Home
Reported by
ASOS
Coordinates
36.340, -92.380

The ASOS at Mountain Home (KBPK) recorded a rainfall total of 4.98 inches over the 24 hour period ending at November 4, 2024.

Heavy Rain, Newton

When
November 4, 6:00 AM CST
Where
Newton County, 1.38 mi N of Compton
Reported by
COOP Observer
Coordinates
36.100, -93.300

A rainfall total of 5.55 inches was measured at Compton over a 24 hour period ending at November 4, 2024 at 6 AM CST.

Heavy Rain, Newton

When
November 4, 6:04 AM CST
Where
Newton County, 0.56 mi W of Parthenon
Reported by
Broadcast Media
Coordinates
35.950, -93.240

A rainfall total of 8.64 inches was measured at Parthenon over the 24 hour period ending on November 4, 2024 at 6:04 AM CST.

Heavy Rain, Marion

When
November 4, 6:04 AM CST
Where
Marion County, 0.56 mi W of Bull Shoals
Reported by
Broadcast Media
Coordinates
36.380, -92.590

A rainfall total of 7.24 inches was measured at Bull Shoals over a 24 hour period ending on November 4, 2024 at 6:04 AM CST.

Heavy Rain, Boone

When
November 4, 6:04 AM CST
Where
Boone County, 0.56 mi E of Valley Spgs
Reported by
Broadcast Media
Coordinates
36.150, -92.990

A rainfall total of 6.75 inches was measured at Valley Springs over a 24 hour period ending on November 4, 2024 at 6:04 AM CST.

Heavy Rain, Baxter

When
November 4, 6:50 AM CST
Where
Baxter County, 2.76 mi S of Clarkridge
Reported by
Broadcast Media
Coordinates
36.430, -92.350

A rainfall total of 6.00 inches was measured near Clarkridge over a 24 hour period ending on November 4, 2024 at 6:50 AM CST.

Heavy Rain, Boone

When
November 4, 7:30 AM CST
Where
Boone County, 1.31 mi ESE of Harmon
Reported by
CoCoRaHS
Coordinates
36.190, -92.900

A CoCoRaHs station (AR-BN-21) measured 7.95 inches of rain that fell over a 24 hour period that ended at 7:30 AM CST on November 4.

Flash Flood, Fulton

When
November 4, 8:31 AM CST
Where
Fulton County, 0.72 mi S of Salem
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.360, -91.820

Watered covered AR-Highway 395 in Salem via report from KY3 News out of Springfield, Missouri.

Flash Flood, Fulton

When
November 4, 9:36 AM CST
Where
Fulton County, 1.37 mi N of Viola to 1.32 mi N of Viola
Cause
Heavy Rain
Reported by
Public
Coordinates
36.400, -91.982

Numerous roads were completely covered by flood waters in several locations across Viola and Fulton County.

Flash Flood, Boone

When
November 4, 9:30 PM CST
Where
Boone County, 0.56 mi E of Harrison to 0.57 mi E of Harrison
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.230, -93.110

A trained spotter provided pictures of water flooding many roads making them impassable along with water that had began to flood several local businesses. The nearby Harrison ASOS (KHRO) had recorded 5.39 inches of total rainfall for the calendar day.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, November 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1216232, 1216233, 1216234, 1216235, 1224388, 1224389, 1224390, 1224391, 1224392, 1224393, 1224394, 1224730, 1221642, 1221643, 1221644.